- This festival does not condone the use of drugs. It is illegal to buy, sell or take drugs. Drugs enforcement laws are as applicable onsite as anywhere else in the UK
- We want our festival-goers to know above all else that we are here to help and you can come to us for help without fear of getting in trouble. Drugs Advice
We do not recommend you take drugs, but if you do please bear the following in mind.
- There are drugs in circulation in the UK that can kill with one single pill. Click here for more information.
- There is no way to know what drugs contain from looking. Even pills that look the same can have different strengths. Know the facts.
- If in doubt, get checked out. Do you know the signs of an overdose? Know the facts
- Mixing drugs with other drugs / alcohol / prescription drugs can be very dangerous and mixing is behind many drugs deaths. Click here for more information.
- Cheap does not mean weak.
- Pure does not mean safe.
- You don’t know the strength of what you might be taking. You don’t know how your body will react. You can’t tell what you are taking by looking at it. You can’t tell how you will react by the reaction others have had.
- You can always up your dose but you can’t reduce it. Wait at least 2 hours before taking any more.
- If your powder or pills don’t take effect as quickly as you would expect, don’t assume they are poor quality – they may contain another substance that takes longer to take effect. If you then take more as a result you are at increased risk of overdose when the combined doses do kick in.
- Treat all drugs as unknown.
- Take regular breaks if you are dancing or exercising or in a hot environment and rehydrate with water or soft drinks – take small sips regularly but don’t have more than one pint an hour.
- Having an isotonic drink such as Lucozade can help if you have been drinking a lot of water.
- Use in a safe environment, with people you trust, look after each other and make sure you are with someone at all times. Ask for help if you need it.
- You can talk to the Welfare Team in confidence at any time and they have drugs advisory staff to help you. They are open 24 hours and based in the Village next to the Medical Tent.
NPS and Former Legal Highs
- Our drugs policies include Nitrous Oxide (Nos) and other former legal highs all of which are dangerous. They are not safe or mild because they used to be legal.
- Former legal highs are now known as NPS (New Psychoactive Substances) and it is an offence now to sell them. If you take NPS, then keep the packet in case you need to show someone what you have taken but note that what it says on the packet isn’t necessarily what is in the packet. Also chemicals can fall to the bottom of the bag leading to a very high dose.
- We will take firm action in conjunction with Thames Valley Police to arrest dealers.
- There are covert staff onsite and as a condition of entry you are subject to search at any time. Staff will search for illegal items including drugs.
- If someone offers you drugs, please report them to the nearest member of security with as much information as you can.
Remember if you take drugs and become ill, depressed or concerned, make sure you ask the nearest member of staff to direct you to our Welfare Tent in the Village which is open 24 hours.
If you or someone you are with has a bad reaction and needs medical help, talk to the nearest member of staff immediately. Let the medics know what has been taken. You could save your friend’s life. People who are overdosing can go downhill very quickly so don’t delay in seeking help.
More on Ecstasy deaths
Ecstasy deaths appear to be rising year on year. There appears to be a link with the amount of MDMA found in tablets more recently. In 2005 each pill contained around 80mg of MDMA. Some recent pills have tested upwards of 250mg MDMA. This could be firmly in the fatal overdose range. A combination of factors are at play such as bodyweight, hormone levels, mixing with other drugs including alcohol, underlying health and so on. There is no safe dose.
More information on the dangers of mixing drugs
Mixing drugs intensifies the effects of each drug and makes them more dangerous and potentially fatal. Mixing drugs and alcohol is common but alcohol can have a big impact on the way many substances affect you. It could enhance the effects of the first drug but it could also create a dangerous or potentially fatal chemical reaction. Mixing ecstasy with cocaine can increase the high but also increases the risk of cardiac arrest. The more drugs that are used simultaneously including alcohol and including prescription drugs, the greater the risk. DO NOT MIX.
Further information on particular combinations
Alcohol and Ecstasy
Alcohol can moderate the high from ecstasy and also increase the intensity of the come down. Both drugs cause dehydration which increases the risk of heatstroke when dancing in a hot environment for hours. There is a greater strain on the liver and kidneys which can lead to feeling / being sick. Both drugs impair judgment. Mixing alcohol with ecstasy has resulted in a number of drugs overdoses at music festivals in recent years.
Alcohol and Cocaine
This combination results in the formation of an entirely new chemical in the body called cocaethylene. This is then associated with liver damage, seizures and immune system damage. Immediate death from cocaethylene is 20 times more likely than from cocaine alone. The impact of alcohol can increase the levels of cocaine in the blood by as much as 30% increasing the strain on the cardiovascular system. There is also an increased likelihood of violent behaviour and suicide.
Alcohol with other stimulants
A combination of alcohol with other stimulants such as ritalin, adderall, amphetamine, some diet pills, some over the counter cold remedies and even some strong energy drinks can also be dangerous. As with cocaine they can obscure the sedating effects of alcohol enabling a person to get dangerously drunk without fully realising. Overheating is more likely which can lead to organ damage. A person taking alcohol with these stimulants can lose their inhibitions but be irritable and aggressive.
Misuse of Prescription drugs
Prescription drugs are not safe if not used according to the issuing doctor’s instructions. The benzodiazepine (benzo’s) group of drugs – valium, xanex, tamazepan etc are often used to come down from other drugs such as ecstasy or speed. This is a dangerous combination as the tranquilizers can be numbing and when taken with alcohol the combined depressant effects can cause fatal overdose by inhibiting breathing or slowing down vital organs.